Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 62, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 15, 2009, 4:00 AM EDT. It took effect at Sep 16, 2009, 12:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2009, 4:00 AM EDT (08:00 UTC)
- In effect from
- Sep 16, 2009, 12:00 AM EDT
- Expired
- Sep 17, 2009, 4:16 AM EDT
- In force
- 28 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
010 WHUS71 KBUF 150800 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EDT TUE SEP 15 2009 LOZ042>044-151600- /O.NEW.KBUF.SC.Y.0062.090916T0400Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 400 AM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
628 WHUS71 KBUF 151401 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1001 AM EDT TUE SEP 15 2009 LOZ042>044-152215- /O.CON.KBUF.SC.Y.0062.090916T0400Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1001 AM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHUS71 KBUF 151957 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 357 PM EDT TUE SEP 15 2009 LEZ040-160400- /O.EXB.KBUF.SC.Y.0062.090916T1600Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 357 PM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND NOON WEDNESDAY PRODUCING CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-160400- /O.CON.KBUF.SC.Y.0062.090916T0400Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 357 PM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ZAFF
640 WHUS71 KBUF 160127 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 927 PM EDT TUE SEP 15 2009 LOZ042>044-160930- /O.CON.KBUF.SC.Y.0062.090916T0400Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 927 PM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND MIDNIGHT TONIGHT AND CONTINUE THROUGH WEDNESDAY. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-160930- /O.CON.KBUF.SC.Y.0062.090916T1600Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 927 PM EDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND NOON WEDNESDAY PRODUCING CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
440 WHUS71 KBUF 160801 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 AM EDT WED SEP 16 2009 LOZ042>044-161615- /O.CON.KBUF.SC.Y.0062.000000T0000Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 401 AM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH TONIGHT. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-161615- /O.CON.KBUF.SC.Y.0062.090916T1600Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 401 AM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND NOON TODAY AND CONTINUE INTO TONIGHT PRODUCING CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
033 WHUS71 KBUF 161344 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 944 AM EDT WED SEP 16 2009 LOZ042>044-162145- /O.CON.KBUF.SC.Y.0062.000000T0000Z-090917T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 944 AM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH TONIGHT. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-162145- /O.CON.KBUF.SC.Y.0062.090916T1600Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 944 AM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS BY AROUND NOON TODAY AND CONTINUE INTO TONIGHT PRODUCING CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
946 WHUS71 KBUF 161936 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 336 PM EDT WED SEP 16 2009 LEZ040-LOZ042>044-170345- /O.CON.KBUF.SC.Y.0062.000000T0000Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 336 PM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE THROUGH THIS EVENING AND THEN DIMINISH OVERNIGHT. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
615 WHUS71 KBUF 170151 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 951 PM EDT WED SEP 16 2009 LEZ040-LOZ042>044-170900- /O.CON.KBUF.SC.Y.0062.000000T0000Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 951 PM EDT WED SEP 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT. THIS WILL PRODUCE CHOPPY CONDITIONS WITH WAVES IN EXCESS OF 4 FEET INTO THE WEE HOURS OF THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
063 WHUS71 KBUF 170816 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 416 AM EDT THU SEP 17 2009 LEZ040-LOZ042>044-170930- /O.CAN.KBUF.SC.Y.0062.000000T0000Z-090917T0900Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 416 AM EDT THU SEP 17 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE SUBSIDING BELOW SMALL CRAFT CRITERIA EARLY THIS MORNING. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 3:39 AM EDT, 21 minutes earlier.
Area forecast discussion, Sep 15, 3:39 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
339 AM EDT TUE SEP 15 2009
.SYNOPSIS...
A WEAK COOL FRONT WILL DROP SOUTH FROM EASTERN CANADA THIS
MORNING...BRINGING JUST A FEW SHOWERS TO THE NORTH COUNTRY. HIGH
PRESSURE WILL THEN DROP SOUTH FROM JAMES BAY THIS AFTERNOON AND
TONIGHT...BRINGING MORE FAIR WEATHER TO THE REGION THROUGH
WEDNESDAY. OUR NEXT REAL CHANCE FOR ANY RAIN WILL COME THURSDAY WHEN
A WEAK TROUGH WILL MOVE ACROSS THE REGION.
&&
.NEAR TERM /THROUGH TONIGHT/...
07Z SURFACE ANALYSIS SHOWS A WEAK BACKDOOR COLD FRONT DRAPED FROM
GEORGIAN BAY TO THE THOUSAND ISLANDS REGION. THIS FRONT WILL DROP
STEADILY SOUTH ACROSS THE CWA THIS MORNING AND REACH NORTHERN PA BY
EARLY AFTERNOON. THE ONLY NOTABLE AREA OF PRECIP ALONG THE FRONT
CROSSED THE SAINT LAWRENCE VALLEY LAST EVENING WITHIN A REGION OF
STRONGER FORCING AHEAD OF A MID LEVEL SHORTWAVE. THE LAST OF THESE
SHOWERS ARE CROSSING NORTHERN LEWIS COUNTY AND SHOULD PUSH INTO THE
ADIRONDACKS BEFORE DAYBREAK.
OTHERWISE EXPECT A DRY FROPA WITH NOTHING MORE THAN A WIND SHIFT AND
PERIOD OF CLOUD COVER ACCOMPANYING THE FRONT. SPEAKING OF CLOUD
COVER...EXPECT ALL AREAS FROM THE SOUTH SHORE OF LAKE ONTARIO
SOUTHWARD TO START THE DAY MOSTLY CLOUDY. AN AREA OF LOW STRATUS
ALONG AND JUST BEHIND THE FRONT...NOTED ON 11-3.9 MICRON SATELLITE
IMAGERY OVER LAKE ONTARIO SHOULD EXPAND AS IT COMES SOUTH...AIDED BY
SOME ADDITION OF LAKE MOISTURE AS WELL AS LOW LEVEL UPSLOPE FLOW AS
DEVELOPING NORTHERLY FLOW INTERSECTS THE HIGHER TERRAIN OF INTERIOR
NEW YORK STATE. THE LOW CLOUDS WILL EVENTUALLY ERODE FROM NORTH TO
SOUTH AS DRIER AIR AND SUBSIDENCE DEVELOP WELL BEHIND THE FRONTAL
BOUNDARY.
850MB TEMPS STILL RATHER MILD AT ABOUT 11C INITIALLY ALONG AND JUST
AHEAD OF THIS BOUNDARY. THIS SHOULD SUPPORT HIGHS IN THE LOWER 70S
ACROSS MUCH OF THE CWA...WITH A FEW MID 70S POSSIBLE IN THE SOUTHERN
TIER VALLEYS. CAA STARTS EARLIER EAST OF LAKE ONTARIO HOLDING HIGHS
IN THE MID TO UPPER 60S THERE.
TONIGHT STEADY COLD AIR ADVECTION WILL CONTINUE ON NORTHEAST FLOW.
ANOTHER BATCH OF LOW LEVEL MOISTURE WILL ARRIVE IN THE NORTH COUNTRY
BY EARLY EVENING THEN WORK ITS WAY BACK TO THE SOUTHWEST OVERNIGHT.
THE AIRMASS WILL ALSO BECOME COLD ENOUGH TO SUPPORT LAKE EFFECT
CLOUDS WITH LAKE INDUCED CAPES RISING TO AROUND 300J/KG. EXPECT
STRONG SUBSIDENCE AND DRY MID LEVELS COUPLED WITH SHORT FETCH TO
LIMIT THE POTENTIAL FOR ANY LAKE EFFECT RAIN SHOWERS...HOWEVER THE
SETUP SHOULD SUPPORT LAKE EFFECT CLOUDS OVERNIGHT SOUTH OF LAKE
ONTARIO. THIS WILL BRING SKIES BACK TO MOSTLY CLOUDY OVERNIGHT
ACROSS MUCH OF THE CWA WEST OF OSWEGO COUNTY. THE CLOUD COVER WILL
TEND TO HOLD TEMPERATURES UP ON THE NIAGARA FRONTIER AND ALONG THE
SOUTH SHORE OF LAKE ONTARIO...AND WILL AIM ABOVE MOS GUIDANCE IN
THESE AREAS. ACROSS THE NORTH COUNTRY NO LAKE INFLUENCE AND CLEARING
SKIES OVERNIGHT WILL ALLOW TEMPS TO DROP WELL DOWN INTO THE 40S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
EXPANSIVE HIGH PRESSURE ACROSS SOUTHERN ONTARIO AND QUEBEC WEDNESDAY
WILL PROVIDE FAIR WEATHER WITH A NORTHEASTERLY FLOW HOLDING
TEMPERATURES CLOSE TO SEASONAL NORMALS.
THE HIGH WILL SHIFT EASTWARD WEDNESDAY NIGHT AND THURSDAY AS LOW
PRESSURE EMERGES FROM THE LOWER MISSISSIPPI VALLEY. THIS WILL ALLOW
MOISTURE TO ADVECT NORTHWARD INTO THE REGION. MODELS...ESPECIALLY
THE GFS MAINTAINING THE BEST FRONTOGENETIC FORCING AND JET DYNAMICS
SOUTH AND EAST OF THE AREA. THIS WOULD KEEP THE HIGHER RAINFALL
AMOUNTS WELL SOUTHEAST OF THE AREA WITH THE NORTHERN EDGE OF THE
PRECIPITATION SHIELD PROBABLY ONLY REACHING INTO THE SOUTHERN TIER
AND FINGER LAKES REGION.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS ARE BECOMING A LITTLE MORE CONSISTENT AS WE HEAD TOWARDS THE
END OF THE WEEK WITH THE UPPER LEVEL CUT OFF LOW THAT IS CURRENTLY
NEAR THE TEXAS AND LOUISIANA BORDER AT 20Z. THIS FEATURE WILL LINGER
ACROSS THE SOUTHEAST TOWARDS THE END OF THE WEEK...BUT WILL SEND
MOISTURE NORTHWARD. THIS MOISTURE COMBINED WITH THE PASSAGE OF A
MID LATITUDE UPPER LEVEL TROUGH WILL BRING SHOWERS ACROSS THE
REGION FRIDAY AND INTO FRIDAY NIGHT. BY 12Z SATURDAY BOTH THE 00Z
ECMWF AND THE 12Z GFS PLACE THE AXIS OF THIS UPPER LEVEL TROUGH
ACROSS EASTERN CANADA AND EASTERN NEW YORK. 06Z MREF DATA HAS
PWATS CRESTING FRIDAY NIGHT AT JUST OVER AN INCH THROUGH OUR CWA
AREA AND DROPPING TO JUST OVER A HALF AN INCH BY SATURDAY MORNING.
WILL LEAVE A SLIGHT CHANCE FOR SHOWERS TO THE EAST. WITH 850 HPA
TEMPERATURES RANGING FROM AROUND 2 C TO THE EAST AND 8C TO THE
WEST EXPECT SATURDAY TO BE THE COOLEST OF THE TWO WEEKEND DAYS
WITH AFTERNOON HIGH TEMPERATURES BELOW NORMAL.
SUNDAY AND INTO MONDAY MODELS INDICATE SFC HIGH PRESSURE WILL SLIDE
INTO THE EASTERN GREAT LAKES REGION WITH UPPER LEVEL RIDGING ALOFT.
TEMPERATURES WILL AVERAGE AROUND NORMAL FOR THESE TWO DAYS.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A WEAK COLD FRONT LOCATED FROM JUST NORTH OF LAKE ONTARIO TO THE
SAINT LAWRENCE VALLEY AT 05Z WILL DROP SOUTH ACROSS THE AREA THROUGH
12Z TUESDAY. EXPECT FROPA FIRST AT KART AROUND 09Z...THEN REACHING
KBUF-KROC-KIAG AROUND 12Z...FINALLY CLEARING KJHW BY 15Z. THE FRONT
WILL CROSS THE REGION DRY WITH MAIN CONCERNS REVOLVING AROUND POST
FRONTAL STRATUS POTENTIAL. SATELLITE IMAGERY AND SURFACE OBS SHOW A
NARROW RIBBON OF LOW STRATUS ALONG AND JUST BEHIND THE COLD FRONT.
EXPECT THIS TO EXPAND AS THE FRONT DROPS SOUTH DUE TO A COMBINATION
OF SOME ADDITION OF MOISTURE FROM LAKE ONTARIO AND ALSO LOW LEVEL
UPSLOPE FLOW AS THE FRONT DROPS SOUTH INTO WESTERN AND CENTRAL NY.
THIS WILL BRING A PERIOD OF MVFR CIGS FROM ROUGHLY 12Z-16Z ACROSS
THE WESTERN TAF SITES. DONT EXPECT MUCH MVFR AT KART WITH NO UPSLOPE
COMPONENT OR LAKE INFLUENCE THERE.
THE LOWER CIGS SHOULD SLOWLY IMPROVE AND SCATTER THIS AFTERNOON WITH
A RETURN TO VFR FROM NORTH TO SOUTH. VFR CONDITIONS SHOULD PERSIST
INTO THE EVENING HOURS. ANOTHER BATCH OF LOW LEVEL MOISTURE WILL
ARRIVE AT KART LATER THIS EVENING WITH A CIG RETURNING...BUT THIS
WILL LIKELY REMAIN IN THE LOW END OF THE VFR CATEGORY. LAKE EFFECT
CLOUDS SHOULD ALSO BEGIN TO DEVELOP SOUTH OF LAKE ONTARIO AS COOLER
AIR DEEPENS ON A NORTHEAST FLOW. THIS MAY BRING MVFR CIGS BACK INTO
KROC AFTER ABOUT 04Z. THIS MAY ALSO SPREAD INTO KBUF-KIAG
OVERNIGHT...BUT FOR NOW WILL HOLD OFF ON MENTION GIVEN THE TIMING AT
THE END OF THE TAF PERIOD AND ADDRESS LATER IN THE 12Z PACKAGE.
OUTLOOK...
WEDNESDAY...VFR EXCEPT FOR TYPICAL PATCHY EARLY MORNING IFR/LIFR FOG
IN SOUTHERN TIER RIVER VALLEYS.
THURSDAY AND FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SATURDAY...VFR.
&&
.MARINE...
A PREDOMINANTLY NORTH TO NORTHEAST FLOW WILL BE IN PLACE ACROSS THE
LOWER LAKES TODAY THROUGH WEDNESDAY. WHILE WINDS WILL REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA TODAY AND THIS EVENING THEY WILL
FRESHEN CONSIDERABLY LATER TONIGHT THROUGH WEDNESDAY NIGHT. SMALL
CRAFT CONDITIONS WILL DEVELOP ON THE LAKE ONTARIO NEARSHORE WATERS
AROUND MIDNIGHT TONIGHT AND LAST RIGHT INTO WEDNESDAY NIGHT.
WINDS OF THIS DIRECTION WILL ALSO PRODUCE CHOPPY CONDITIONS ON
LAKE ERIE SOUTHWEST OF SILVER CREEK BUT CONDITIONS SHOULD REMAIN
JUST BELOW SMALL CRAFT CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 AM EDT
THURSDAY FOR LOZ042>044.
&&
SYNOPSIS...TMA
NEAR TERM...HITCHCOCK
SHORT TERM...TMA
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...TMAHazardous weather outlook, Sep 14, 5:23 AM EDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 523 AM EDT MON SEP 14 2009 NYZ001>008-010>014-019>021-085-150930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 523 AM EDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-150930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 523 AM EDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.